Alert archive / California / Flash Flood Warnings in 2005
Flash Flood Warning 32, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Mar 22, 2005, 6:48 PM PST for Riverside County, San Bernardino County, California. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 22, 2005, 6:48 PM PST (02:48 UTC)
- Expired
- Mar 22, 2005, 9:45 PM PST
- In force
- 3 hr
- Issued by
- NWS San Diego, CA
- Area
- Counties, with a storm outline in the text
The radar
The Santa Ana Mts radar (KSOX), 54 km from the middle of the area, began a volume at 02:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
San Diego, CA (KNKX), launched 00:00Z, 2.8 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1297 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WGUS56 KSGX 230251
FFWSGX
CAC065-071-230545-
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SAN DIEGO CA
648 PM PST TUE MAR 22 2005
THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTHWESTERN RIVERSIDE COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...RUBIDOUX...RIVERSIDE...PERRIS...
MORENO VALLEY...HEMET...BANNING
SOUTHWESTERN SAN BERNARDINO COUNTY IN SOUTHEAST CALIFORNIA
THIS INCLUDES THE CITIES OF...FOREST FALLS...YUCAIPA...SAN
BERNARDINO...RIALTO...REDLANDS...HIGHLAND...FONTANA...COLTON
* UNTIL 945 PM PST
* AT 641 PM PST...DOPPLER WEATHER RADAR INDICATED FLASH FLOODING IN
THE INLAND EMPIRE AND THE ADJACENT MOUNTAINS. THE SHOWERS WERE
MOVING EAST AT ABOUT 15 MPH.
* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO SAN
JACINTO PEAK...SAN GORGONIO MOUNTAIN...LAKE HEMET...DEVORE...CAJON
SUMMIT...WOODCREST...VALLE VISTA...SAN JACINTO...PEDLEY...MUSCOY...
MIRA LOMA...MENTONE...MARCH AFB...LOMA LINDA...HOME GARDENS...GRAND
TERRACE...GLEN AVON...EAST HEMET...CRESTLINE...CHERRY VALLEY...
CALIMESA...BLOOMINGTON...BIG BEAR LAKE AND BEAUMONT.
MUD SLIDES AND ROCK SLIDES ARE POSSIBLE WITH THIS STORM. MUD SLIDES
AND ROCK SLIDES CAN POTENTIALLY TRAP AND KILL PEOPLE CAUGHT IN THEIR
PATH.
LAT...LON 3442 11762 3379 11752 3362 11659 3402 11665
3437 11696
$$
SMALL1 follow-up statement
000
WGUS76 KSGX 230337
FFSSGX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SAN DIEGO CA
728 PM PST TUE MAR 22 2005
CAC065-071-230545-
SAN BERNARDINO CA-RIVERSIDE CA-
728 PM PST TUE MAR 22 2005
...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM PST FOR NORTHWESTERN
RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES...
AT 719 PM PST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE LOCALLY HEAVY SHOWERS MOVING THROUGH THE INLAND EMPIRE AND
THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS. THE SHOWERS WERE
MOVING EAST AT ABOUT 15 MPH.
FLOODING OF ROADWAYS AND POORLY DRAINED LOW LYING AREAS IS EXPECTED.
LOCAL GUSTY WINDS TO 30 MPH ARE POSSIBLE WITH THE HEAVIER SHOWERS.
MUDSLIDES AND DEBRIS FLOWS ARE EXPECTED...ESPECIALLY IN AND BELOW
BURNED AREAS AND IN STEEP TERRAIN. ALL RESIDENTS LIVING ON OR NEAR
HILLSIDES OR MOUNTAIN SLOPES SHOULD BE PREPARED FOR POSSIBLE
MUDSLIDES AND DEBRIS FLOWS. DO NOT CROSS FLOODED AREAS OR GO AROUND
BARRICADES.
LAT...LON 3442 11762 3379 11752 3362 11659 3402 11665
3437 11696
$$
SMALLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Mar 22, 1:17 PM PST, 5 hours 31 minutes earlier.
Area forecast discussion, Mar 22, 1:17 PM PST, 5 hours 31 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 117 PM PST TUE MAR 22 2005 .SYNOPSIS...A STRONG DISTURBANCE OVER THE EAST PACIFIC WILL RACE INTO THE SOUTHLAND OVERNIGHT WITH RAIN AND A SLIGHT CHANCE OF THUNDERSTORMS. INSTABILITY AND MOISTURE WILL CONTINUE PERIODS OF RAIN AND SHOWERS INTO FRIDAY. ANOTHER ROUND OF WIDESPREAD MODERATE PRECIPITATION IS POSSIBLE LATE THURSDAY AND THURSDAY NIGHT WITH LOWER SNOW LEVELS. FAIR AND WARMER FOR THE WEEKEND UNDER BUILDING HIGH PRESSURE. && .DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE... SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO COUNTIES. LATEST WATER VAPOR LOOP SHOWS SHORTWAVE AMPLIFYING OVER THE E PACIFIC NEAR 35N/130W OR ABOUT 350 NM W OF PT. CONCEPTION. MODELS HAVE BEEN TRENDING FARTHER S WITH THE JET ROUNDING THE BASE OF THIS SYSTEM. THE 18Z NAM MODEL NOW BRINGS IT INTO S SAN DIEGO COUNTY THIS EVENING. VISIBLE SATELLITE IMAGERY SHOWS A NARROW BAND OF RAIN STRETCHING FROM THE LA BASIN...SW WELL OFFSHORE...THEN A THICKENING BAND BEHIND THAT ASSOCIATED WITH THE JET APPROACHING FROM THE WEST. NAM PRECIP HAS BEEN WAY UNDERDONE SO FAR AT POINTS ALONG THE COAST TO THE NORTH...SO IT MAY NOT BE ADEQUATE WITH THE QPF OVER THE FORECAST AREA TONIGHT. DYNAMIC LIFT ASSOCIATED WITH THE FAVORABLE LEFT FRONT QUADRANT OF THE JET AND ASSOCIATED INSTABILITY WILL PRODUCE AT LEAST A SLIGHT CHANCE OF THUNDERSTORMS AS THIS MOVES THROUGH BY MIDNIGHT. DEEP MOISTURE AND STRONG ONSHORE FLOW WILL KEEP SOME LIGHT PRECIPITATION GOING WED AND THU WITH THE BEST CHANCES ON THE COASTAL SLOPES. BY THU...MODELS SHOW REINFORCEMENTS ARRIVE AS ANOTHER SHARP SHORTWAVE TROUGH AND ASSOCIATED STRONG JET MOVE INTO THE S PART OF THE STATE WITH MORE MODERATE TO LOCALLY HEAVY RAINFALL POSSIBLE. THIS SYSTEM IS STILL WAY OUT NEAR THE DATE LINE...SO TIMING AND STRENGTH...AS WELL AS FINAL TRAJECTORY COULD END UP CONSIDERABLY DIFFERENT THAN CURRENTLY FORECAST. EVENTUALLY A DEEP...COLD LOW IS CARVED OUT OVER THE WESTERN STATES WITH NW FLOW OVER CA BY FRI. THERE SHOULD STILL BE A FEW SHOWERS IN THIS FLOW BUT AMOUNTS SHOULD BE LIGHT. .LONG TERM...MEDIUM RANGE GUIDANCE STILL POINTS TOWARD A DRY AND WARMER WEEKEND WITH BUILDING HIGH PRESSURE ALOFT. THE UK AND EU MODELS ARE MORE PROGRESSIVE WITH THE UPPER LOW INLAND WHILE THE GFS AND NAM MODELS TRY AND HOLD IT BACK A BIT MORE. IN EITHER CASE... THE WEEKEND STILL LOOKS DRY. THIS MAY NOT BE THE CASE NEXT WEEK AS THE UK AND GFS MODELS ARE HINTING AT MORE RAIN. && .SGX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH...........SEE LAXFFASGX. WINTER WEATHER ADVISORY...SEE LAXWSWSGX SPECIAL WEATHER STATEMENT...SEE LAXSPSSGX. HAZARDOUS WEATHER OUTLOOK...SEE LAXHWOSGX. && JAD
Hazardous weather outlook, Mar 22, 4:00 PM PST, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE MAR 22 2005 CAZ042-043-048-050-055-056-057-058-060-061-062-231400- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST TUE MAR 22 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE... REMAINDER OF TODAY AND TONIGHT. A COLD FRONT WILL BRING RAIN AND MOUNTAIN SNOW THROUGH TONIGHT. AS A RESULT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR TONIGHT THROUGH WEDNESDAY MORNING...SEE LAXFFASGX. ALSO A WINTER WEATHER ADVISORY HAS BEEN ISSUED FOR THE SAN BERNARDINO AND RIVERSIDE COUNTY MOUNTAINS TONIGHT THROUGH WEDNESDAY...SEE LAXWSWSGX. SNOW LEVEL WILL FALL TO NEAR 5000 FT BY WEDNESDAY WITH SNOW ALSO EXPECTED IN THE SAN DIEGO COUNTY MOUNTAINS. ABOVE NORMAL SURF WILL RESULT IN A HIGH RIP CURRENT RISK TONIGHT...SEE LAXSRFSGX. .DAYS TWO THROUGH SEVEN... WEDNESDAY THROUGH TUESDAY. PERIODS OF RAIN...LOCALLY HEAVY POSSIBLE...WITH GUSTY WINDS AND SNOW IN THE HIGHER ELEVATIONS OF THE MOUNTAINS WEDNESDAY THROUGH FRIDAY...SEE LAXSPSSGX. ABOVE NORMAL SURF WILL RESULT IN A HIGH RIP CURRENT RISK WEDNESDAY...SEE LAXSRFSGX. .SPOTTER INFORMATION STATEMENT...SKYWARN WEATHER SPOTTER ACTIVATION MAY BE NEEDED TONIGHT STARTING AT 8 PM...ALSO WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. SMALL
In the hours before
Special weather statement, Mar 22, 4:00 PM PST, 2 hours 48 minutes before
SPECIAL WEATHER STATEMENT...UPDATED NATIONAL WEATHER SERVICE SAN DIEGO CA 400 PM PST TUE MAR 22 2005 CAZ042-043-048-050-055>058-060>062-231200- ORANGE COUNTY COASTAL AREAS- SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS- SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS- SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS- APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY- SAN DIEGO COUNTY DESERTS- 400 PM PST TUE MAR 22 2005 ...WET WEATHER IN SOUTHWESTERN CALIFORNIA INTO THE END OF THIS WEEK... STRONG LOW PRESSURE OVER THE PACIFIC NORTHWEST WILL BE STEERING A SERIES OF DISTURBANCES INTO SOUTHERN CALIFORNIA OVER THE NEXT FEW DAYS. AT THIS TIME THE HEAVIEST RAIN WILL BE TONIGHT...AND THURSDAY INTO FRIDAY. LOCALLY HEAVY RAIN...WITH A FEW THUNDERSTORMS...ARE POSSIBLE AT TIMES. PERIODS OF RAIN ARE EXPECTED TO CONTINUE OFF AND ON THROUGH FRIDAY. PRECIPITATION WILL BE MORE PERSISTENT AND HEAVIER ON THE COASTAL SLOPES. PERIODS OF SNOW AND DENSE FOG WILL CREATE POTENTIALLY HAZARDOUS TRAVEL CONDITIONS IN THE MOUNTAINS OF SAN BERNARDINO AND RIVERSIDE COUNTIES ABOVE 6000 FEET. AS THE SNOW LEVEL LOWERS LATER IN THE WEEK...SOME OF THE HIGHER PEAKS IN THE THE SAN DIEGO COUNTY MOUNTAINS MAY GET SEVERAL INCHES OF SNOW. PRELIMINARY RAINFALL ESTIMATES THROUGH FRIDAY ARE FOR ONE TO THREE INCHES WEST OF THE MOUNTAINS...AND THREE TO SIX INCHES FOR THE FOOTHILLS AND MOUNTAINS. ONE HALF INCH TO ONE INCH IS EXPECTED FOR THE DESERTS...WITH THE GREATEST AMOUNTS OVER THE APPLE AND LUCERNE VALLEY AREAS. LOCALLY HIGHER AMOUNTS WILL BE POSSIBLE IN ISOLATED THUNDERSTORMS. SOUTHWEST FACING MOUNTAIN SLOPES WILL GET THE MOST RAIN. DUE TO THE FLUCTUATING SNOW LEVELS THE HEAVIEST SNOWS WILL LIKELY BE CONFINED TO THE HIGHEST RESORTS. LOCAL FLOODING OF POORLY DRAINED LOW LYING AREAS IS POSSIBLE. IN ADDITION...MUD SLIDES AND ROCK SLIDES ARE POSSIBLE...ESPECIALLY IN AND BELOW THE BURNED AREAS AND IN STEEP TERRAIN. LAKE HODGES AND LOWER OTAY RESERVOIRS ARE FULL...SO ANY ADDITIONAL RAINFALL WILL CAUSE RISES IN THE SAN DIEGUITO RIVER AND THE OTAY RIVER WHICH DRAIN THESE RESERVOIRS. IF HEAVY RAINS OCCUR LOCALLY IN THESE RIVER DRAINAGES...THESE RIVERS COULD FLOW OUT OF THEIR BANKS. DRY WEATHER IS EXPECTED TO RETURN OVER THE WEEKEND. MORE WEATHER INFORMATION CAN BE FOUND ONLINE AT...WEATHER.GOV/SANDIEGO SMALL
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 22, 9:41 PM PST | Flash Flood Warning | SGX | Riverside, San Bernardino | 64 min |
Nearby
Flash Flood Warnings in California, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.